MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401455
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent surgical intervention to explant the ambicor penile prosthesis (app) due to a bulge of the right cylinder and adhesion of the pump to the right testicle.A new app was implanted and there were no additional patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Previously, upon receipt of the device at our quality assurance laboratory, this device underwent a thorough analysis.The ambicor device was visually inspected and no leaks were found.One of the cylinders had broken fabric threads at a fold.This cylinder exhibited bulging when inflated.Both cylinders were not functionally tested due to the identified bulging.The pump performed within specifications.Based on the information available, it cannot be confirmed what the cause of the adhesion was.The reason for the reported bulge of the right cylinder was determined to be due to a bulge and broken fabric threads at a fold which were identified during functional testing of the returned components.With the additional information provided on the clinical observations of adhesions, the reported patient symptoms, as they relate to scarring, are known risk associated with implants of these device as indicated in the instructions for use (ifu).This investigation was assigned the most probable conclusion code of cause traced to component failure.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17814367
Report Number2124215-2023-52373
Device Sequence Number11372565
Product Code FHW
UDI-Device Identifier00878953000992
UDI-Public00878953000992
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/08/2012
Device Model Number72401455
Device Catalogue Number72401455
Device Lot Number519025009
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/31/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale